Alert archive / Iowa / Flash Flood Warnings in 2020
Flash Flood Warning 28, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 3, 2020, 5:57 AM CDT for Lee County, Iowa; Clark County, Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2020, 5:57 AM CDT (10:57 UTC)
- Expired
- Jul 3, 2020, 10:05 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, IA, Clark County, MO
The radar
The Quad Cities radar (KDVN), 149 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:05 AM CDT | FLASH FLOOD | Revere, MO | WATER OVER GRAVEL ROAD OFF ROUTE C NEAR REVERE. |
| Jul 3, 7:28 AM CDT | FLASH FLOOD | 2 N Wayland, MO | DELAYED REPORT. WATER OVER ROUTE C NEAR HIGHWAY 27. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897
WGUS53 KDVN 031057
FFWDVN
IAC111-MOC045-031700-
/O.NEW.KDVN.FF.W.0028.200703T1057Z-200703T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
557 AM CDT Fri Jul 3 2020
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Southwestern Lee County in southeastern Iowa...
Central Clark County in northeastern Missouri...
* Until noon CDT Friday.
* At 554 AM CDT, Doppler radar indicated a stationary band of heavy
rain across the area. Radar estimates 1 to 2 inches of rain has
fallen over the past hour on very moist ground. Flash flooding is
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Kahoka, Nauvoo, Montrose, Wayland, St. Francisville, Revere, Keokuk
Airport, Summitville, Vincennes, Clark City, Peaksville, Bluff
Park, Galland, Argyle and Battle of Athens Campground.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4032 9152 4047 9178 4058 9171 4054 9141
4054 9140 4052 9138 4047 9137 4046 9153
FLASH FLOOD...RADAR INDICATED
$$
082 follow-up statements
346
WGUS73 KDVN 031140
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
640 AM CDT Fri Jul 3 2020
IAC111-MOC045-031700-
/O.CON.KDVN.FF.W.0028.000000T0000Z-200703T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee IA-Clark MO-
640 AM CDT Fri Jul 3 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR SOUTHWESTERN LEE AND CENTRAL CLARK COUNTIES...
At 637 AM CDT, Doppler radar showed the thunderstorms producing the
heavy rain across the area were weakening. Radar indicates that 1 to
2 inches of rain has fallen across parts of the warned area. Flash
flooding is expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Kahoka, Nauvoo, Montrose, Wayland, St. Francisville, Revere, Keokuk
Airport, Summitville, Vincennes, Clark City, Peaksville, Bluff Park,
Galland, Argyle and Battle of Athens Campground.
Additional rainfall amounts of 0.25 to 0.5 inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4032 9152 4047 9178 4058 9171 4054 9141
4054 9140 4052 9138 4047 9137 4046 9153
FLASH FLOOD...RADAR INDICATED
$$
08434
WGUS73 KDVN 031505
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1005 AM CDT Fri Jul 3 2020
IAC111-MOC045-031515-
/O.CAN.KDVN.FF.W.0028.000000T0000Z-200703T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee IA-Clark MO-
1005 AM CDT Fri Jul 3 2020
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LEE AND CENTRAL CLARK
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4032 9152 4047 9178 4058 9171 4054 9141
4054 9140 4052 9138 4047 9137 4046 9153
$$
SheetsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:47 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 2:47 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 247 AM CDT Fri Jul 3 2020 .SYNOPSIS... Issued at 246 AM CDT Fri Jul 3 2020 06Z surface data has high pressure over the upper Midwest while a frontal boundary ran from southeast Colorado into the Tennessee Valley. Dew points were in the 60s and 70s across the Midwest. && .SHORT TERM...(Today and Tonight) ISSUED AT 246 AM CDT Fri Jul 3 2020 Through sunrise the slowly filling upper low across the area will continue to create isolated showers south of an Ottumwa, IA to Galesburg, IL line. Very warm and humid conditions will continue Friday. The morning hours will remain dry with isolated diurnal showers and thunderstorms developing during the afternoon. Maximum coverage (still only 15-20 percent) will be achieved from 3 to 6 PM before slowly dissipating with sunset. Friday night generally looks to be quiet but humid. However I would not be surprised if some isolated showers develop overnight. .LONG TERM...(Saturday through Thursday) ISSUED AT 246 AM CDT Fri Jul 3 2020 July 4th, will be a hot and humid day with widespread dry conditions, but heat levels do not appear to dangerous. Dewpoints should actually lower a bit through the day as the mixing depth increases. Look for dewpoints to drop to the mid 60s in the afternoon, and with highs reaching the upper 80s to lower 90s, the heat index readings will not be much higher at all. By 9 PM (for those seeing fireworks outdoors) heat index levels in the mid 80s are forecast. This is a again, a typical summer evening. The holiday weekend will continue the dry and warm forecast through Monday, with ridging aloft, and only a slight increase in moisture through a gradual shift to southerly winds. Highs each day continue to look in the 90 degree +/- 1 through Monday. The upper ridge will very slowly flatten during this period, and by Monday night, the GFS and GEM both suggest the westerlies aloft will push south into Iowa, and with that, there a low chance that both boundaries from convection, and possible decaying storm clusters may enter the CWA from the northwest. Thus, from Monday night through the remainder of the forecast late in the week, there is a chance for storms, but most hours will be dry. This not due to the spurious model QPF found in the GEM or GFS, or the dry QPF fields of the ECMWF runs, but rather, the position of the southern edge of the mid level flow (most easily diagnosed through the 500H fields). The farther into the week this pattern continues, the farther south the boundaries from storms may push, as short waves farther north trigger storms that tend to move southeast/south towards the CAPE pool over the Midwest and Mississippi Valley. That CAPE pool will be building over us, and for our daily temperatures that means hot and humid, with highs in the lower 90s and dewpoints around the lower 70s. Heat index readings in the mid 90s to upper 90s are possible Tuesday through Thursday. That said, as the EC directly shows, there is no dependable rain threat in the extended, and though that good news for seeing river levels fall, for those that missed the recent rains, the dry conditions will tend towards very dry. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) ISSUED AT 1230 AM CDT Fri Jul 3 2020 VFR conditions will be seen through 18z/03 as an upper level low remains across the area. After 18z/03 daytime heating will initiate isolated SHRA/TSRA across eastern Iowa and northern Illinois. The probability of a SHRA/TSRA impacting a TAF site is 5 percent at best. If a SHRA/TSRA does impact a TAF site a brief period of MVFR/IFR conditions are possible depending upon the strength of the convective cell. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Ervin AVIATION...08
Hazardous weather outlook, Jul 3, 3:33 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 333 AM CDT Fri Jul 3 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 333 AM CDT Fri Jul 3 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Very warm and humid conditions will be seen today with peak afternoon heat index readings of 90 to 95. Isolated afternoon and evening thunderstorms will be possible today but no severe weather is expected. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Hot and humid conditions will be seen through the period with afternoon heat index readings in the 90s. Thunderstorms will be possible each day from Monday afternoon through Thursday. It is too early to determine any severe risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 3, 5:27 AM CDT, 30 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 527 AM CDT Fri Jul 3 2020 ILC067-IAC111-MOC045-031200- Hancock-Lee-Clark- 527 AM CDT Fri Jul 3 2020 ...AN AREA OF RAIN AND THUNDERSTORMS WILL AFFECT NORTHWESTERN HANCOCK...SOUTHWESTERN LEE AND NORTHERN CLARK COUNTIES UNTIL 700 AM CDT... At 525 AM CDT, an area of rain with embedded thunderstorms was located over southern Lee county Iowa and and northeast Clark county Missouri. The area of rain was nearly stationary. Locations impacted include... Keokuk, Kahoka, Nauvoo, Hamilton, Montrose, New Boston, Croton, St. Francisville, Elvaston, Revere, Keokuk Airport, Nauvoo State Park, Chambersburg, Ashton, Peaksville, Bluff Park, Galland, Sandusky, Argyle and Anson. Locally heavy rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4045 9185 4060 9176 4055 9120 4037 9126 TIME...MOT...LOC 1025Z 089DEG 12KT 4049 9166 08
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:27 AM CDT | Special Weather Statement | DVN | Lee | 93 min |
Nearby
Flash Flood Warnings in Iowa, 2020Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.